# SDR CA070319005

- Difficulty date: March 16, 2007
- Submitted: May 1, 2007
- Operation: General aviation
- Make and model: Frchld SA227CC
- Aircraft time: 23,744 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Impeller
- Part number: 8934825
- Part serial: 00350138888
- Condition: Fractured
- Location: Engine
- Part time: 20,650 hours
- Stage of operation: TO
- How discovered: O
- Nature of condition: J
- Precautionary procedure: C

## Discrepancy

(CAN) ENGINE WAS REMOVED DUE TO NOT MAKING TARGET TAKEOFF TORQUE.  UPON DISASSEMBLY THE 2ND STAGE COMPRESSOR IMPELLER FAILED AND HAS EXPERIENCED A FATIGUE TYPE FAILURE. THE PRESENT TIME ON THE IMPELLER IS 20,650.2 HOURS AND 28,175 CYCLES.  A LARGE PIECE OF THE LEADING EDGE BROKE OFF AND WAS DISCOVERED FURTHER DOWN IN THE ENGINE.  IT HAS BEEN RETAINED.  IT HAS EXTENSIVE DAMAGE DUE TO SECONDARY IMPACT DAMAGE.  NO RUB DAMAGE, AS WOULD TYPICALLY CAUSE A PROBLEM, FOR THE IMPELLER WAS FOUND SUGGESTING THAT THE COMPRESSOR WAS BUILT PROPERLY. THE DAMAGE NOTED IN PHOTOGRAPH IS BELIEVED TO BE SECONDARY RUB DAMAGE DUE TO THE CRACKED PIECE GETTING LODGED BETWEEN THE SHROUD AND THE IMPELLER.  ALL DIMENSIONS FOR ENGINE SHIMM
